Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 124, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 4, 2008, 7:38 PM CDT for McLean County, Tazewell County, Woodford County, Illinois. It was in force for 52 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2008, 7:38 PM CDT (00:38 UTC)
- Expired
- Jun 4, 2008, 8:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties McLean County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 56 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 8:15 PM CDT | HAIL 0.88 | 1 S Congerville, IL | NICKEL SIZE HAIL REPORTED AT I-74 MILE MARKER 116. REPORTED BY CONGERVILLE ESDA. |
| Jun 4, 8:17 PM CDT | TORNADO | 3 N Mackinaw, IL | TRAINED SPOTTER REPORTED A TORNADO ON THE GROUND |
| Jun 4, 8:26 PM CDT | TORNADO | 2 E Mackinaw, IL | SPOTTER REPORT TORNADO ON THE GROUND NEAR FAST RD AND COIL. |
| Jun 4, 8:37 PM CDT | TORNADO | Goodfield, IL | INTERSECTION OF RT 150 AND INTERSTATE 74...TRAINED SPOTTER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 7:02 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2437 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 9.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 050038 SVRILX ILC113-179-203-050130- /O.NEW.KILX.SV.W.0124.080605T0038Z-080605T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 738 PM CDT WED JUN 4 2008 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN TAZEWELL COUNTY IN CENTRAL ILLINOIS... WESTERN MCLEAN COUNTY IN CENTRAL ILLINOIS... SOUTHERN WOODFORD COUNTY IN CENTRAL ILLINOIS... * UNTIL 830 PM CDT. * AT 738 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 4 MILES SOUTHEAST OF TREMONT...OR ABOUT 11 MILES SOUTHEAST OF PEKIN...AND WAS MOVING NORTHEAST AT 23 MPH. * LOCATIONS IMPACTED INCLUDE... MINIER... MACKINAW... MORTON... DEER CREEK... GOODFIELD... DANVERS... CARLOCK... EUREKA... OTHER LOCATIONS IN THIS WARNING INCLUDE...HOPEDALE...HUDSON...ROANOKE AND SECOR. THIS INCLUDES INTERSTATE 39 BETWEEN MILE MARKERS 4 AND 8... INTERSTATE 74 BETWEEN MILE MARKERS 99 AND 123...AND INTERSTATE 155 BETWEEN MILE MARKERS 22 AND 31. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4084 8917 4060 8897 4038 8938 4059 8961 TIME...MOT...LOC 0038Z 232DEG 20KT 4049 8943 $$ GEELHART/BAK
3 follow-up statements
000
WWUS53 KILX 050058
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
758 PM CDT WED JUN 4 2008
ILC113-179-203-050130-
/O.CON.KILX.SV.W.0124.000000T0000Z-080605T0130Z/
MCLEAN-TAZEWELL-WOODFORD-
758 PM CDT WED JUN 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHERN WOODFORD...WESTERN MCLEAN AND NORTHEASTERN TAZEWELL
COUNTIES...
AT 752 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR MACKINAW...OR ABOUT 13 MILES SOUTH OF
EUREKA...MOVING NORTHEAST AT 23 MPH. ANOTHER STRONG TO SEVERE
THUNDERSTORM WAS LOCATED JUST NORTH OF EUREKA...AND WAS MOVING
NORTHEAST AT 20 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
DEER CREEK...
GOODFIELD...
DANVERS...
CONGERVILLE...
CARLOCK...
EUREKA...
EVERGREEN LAKE...
SECOR...
HUDSON...
ROANOKE...
OTHER LOCATIONS AFFECTED INCLUDE...MORTON AND GROVELAND.
THIS INCLUDES INTERSTATE 39 BETWEEN MILE MARKERS 4 AND 8...
INTERSTATE 74 BETWEEN MILE MARKERS 99 AND 124...AND
INTERSTATE 155 BETWEEN MILE MARKERS 26 AND 31.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4045 8925 4054 8952 4061 8958 4084 8917
4060 8897
TIME...MOT...LOC 0058Z 232DEG 20KT 4056 8931
$$
GEELHART/BAK000
WWUS53 KILX 050111
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
810 PM CDT WED JUN 4 2008
ILC113-179-203-050130-
/O.CON.KILX.SV.W.0124.000000T0000Z-080605T0130Z/
MCLEAN-TAZEWELL-WOODFORD-
810 PM CDT WED JUN 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHERN WOODFORD...WESTERN MCLEAN AND NORTHEASTERN TAZEWELL
COUNTIES...
AT 806 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED 3 MILES SOUTH OF GOODFIELD...OR ABOUT 9 MILES
SOUTH OF EUREKA...MOVING NORTHEAST AT 23 MPH. OTHER STRONG TO SEVERE
THUNDERSTORMS WERE FURTHER NORTH...3 MILES NORTHWEST OF GOODFIELD
AND 2 MILES WEST OF EUREKA...MOVING NORTHEATS AT 20 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
CONGERVILLE...
CARLOCK...
EUREKA...
EVERGREEN LAKE...
SECOR...
ROANOKE...
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 105 AND 120.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4054 8920 4054 8939 4059 8943 4069 8943
4084 8917 4067 8903 4060 8909
TIME...MOT...LOC 0110Z 232DEG 20KT 4060 8924
$$
GEELHART/BAK000
WWUS53 KILX 050127
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
825 PM CDT WED JUN 4 2008
ILC113-179-203-050135-
/O.EXP.KILX.SV.W.0124.000000T0000Z-080605T0130Z/
MCLEAN-TAZEWELL-WOODFORD-
825 PM CDT WED JUN 4 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WOODFORD...WESTERN
MCLEAN AND NORTHEASTERN TAZEWELL COUNTIES EXPIRES AT 830 PM CDT...
THE STORMS NORTH OF A MORTON TO SECOR LINE HAVE WEAKENED. HOWEVER...
STORMS FURTHER SOUTH ARE INTENSIFYING...AND A TORNADO WARNING HAS
BEEN ISSUED FOR EASTERN TAZEWELL...WESTERN MCLEAN AND SOUTHERN
WOODFORD COUNTIES UNTIL 845 PM.
LAT...LON 4054 8920 4054 8939 4059 8943 4069 8943
4084 8917 4067 8903 4060 8909
TIME...MOT...LOC 0125Z 232DEG 20KT 4065 8915
$$
GEELHART/BARNESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:36 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 4, 6:36 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 636 PM CDT WED JUN 4 2008 .DISCUSSION... ISSUED 352 PM CDT WED JUN 4 2008 SHORT TERM...THIS WILL BE A VERY BRIEF DISCUSSION SINCE FORECAST DUTIES WERE INHERITED THIS AFTERNOON BY THE CHICAGO OFFICE DUE TO COMMUNICATIONS FAILURES AFFECTING THE LINCOLN OFFICE. MOST OF THE TIME HAS BEEN SPENT CATCHING UP. SURFACE BOUNDARY STRETCHING ACROSS NORTHERN ILLINOIS HAS CONTINUED TO SERVE AS A FOCUS FOR CONVECTION. STORMS THIS AFTERNOON HAVE MOVED EAST OF THE AREA FOR THE TIME BEING...THOUGH ADDITIONAL DEVELOPMENT IS POSSIBLE THIS EVENING. FLASH FLOOD WATCH WILL COVER ANY ADDITIONAL RAINFALL IN AREAS THAT HAVE ALREADY RECEIVED TOO MUCH. THIS BOUNDARY CONTINUES TO PUSH NORTH TOMORROW AS A SURFACE LOW MOVES INTO NEBRASKA. PRECIP CHANCES DECREASE BUT TEMPERATURES AND HUMIDITY WILL BE ON THE RISE AS THE BOUNDARY MOVES OUT OF THE AREA. FRIDAY MIGHT NOT FEEL QUITE AS WARM BUT WINDS WILL PICK UP QUITE A BIT. LONG TERM...CLOSELY FOLLOWED HPC GUIDANCE. LENNING && .AVIATION... ISSUED 636 PM CDT WED JUN 4 2008 A WARM FRONT HAS LIFTED INTO NORTHERN ILLINOIS EARLY THIS EVENING. THIS FRONT WILL BE THE PRIMARY FOCUS FOR SHOWERS/STORMS TONIGHT. HOWEVER...A FEW HOURS OF PRECIPITATION ARE POSSIBLE TO THE SOUTH OF THE WARM FRONT THIS EVENING...ESPECIALLY ACROSS KPIA/KBMI/KCMI TERMINALS. OTHERWISE...VFR CONDITIONS WILL BE PREDOMINANT THROUGH THE 00Z TAF PERIOD. BAK && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR ILZ027-029- 031-036>038-040>057-061. &&
Hazardous weather outlook, Jun 4, 4:20 PM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 420 PM CDT WED JUN 4 2008 ILZ027-029-031-036>038-040>057-061-051215- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX- LOGAN-MACON-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- SANGAMON-SCHUYLER-SCOTT-SHELBY-TAZEWELL-VERMILION-WOODFORD- 420 PM CDT WED JUN 4 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED THIS EVENING AS A WARM FRONT SLOWLY LIFTS THROUGH NORTHERN ILLINOIS. HEAVY RAIN MAY CAUSE FLASH FLOODING... ESPECIALLY IN AREAS THAT RECEIVED RAINFALL YESTERDAY. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER...WITH LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. .DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL TRIGGER THUNDERSTORMS FRIDAY AFTERNOON THROUGH SATURDAY MORNING. SOME STORMS MAY REACH SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 9 PM. ILZ028-030-051215- MARSHALL-STARK- 420 PM CDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED THIS EVENING AS A WARM FRONT SLOWLY LIFTS THROUGH NORTHERN ILLINOIS. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER...WITH LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. .DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL TRIGGER THUNDERSTORMS FRIDAY AFTERNOON THROUGH SATURDAY MORNING. SOME STORMS MAY REACH SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 9 PM. ILZ062-063-066>068-071>073-051215- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 420 PM CDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AS A WARM FRONT SLOWLY LIFTS THROUGH NORTHERN ILLINOIS. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER...WITH LARGE HAIL AND DAMAGING WINDS. .DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL TRIGGER THUNDERSTORMS FRIDAY AFTERNOON THROUGH SATURDAY MORNING. SOME STORMS MAY REACH SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 9 PM.
In the hours before
Local storm report, Jun 4, 2:02 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
ISSUED BY NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
202 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL EFFINGHAM 39.12N 88.55W
06/04/2008 M1.00 INCH EFFINGHAM IL NWS EMPLOYEE
&&
CMOTTLocal storm report, Jun 4, 2:59 PM CDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
ISSUED BY NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
259 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM HAIL TOLEDO 39.27N 88.24W
06/04/2008 E1.00 INCH CUMBERLAND IL LAW ENFORCEMENT
FROM COUNTY SHERIFF
&&Local storm report, Jun 4, 5:27 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
ISSUED BY NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
527 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLOOD ARGENTA 39.99N 88.82W
06/04/2008 MACON IL EMERGENCY MNGR
150 TO 200 BASEMENTS FLOODED. 20 HOMES WITH LIVING
QUARTERS FLOODED. RED CROSS SHELTER SET UP AT ARGENTA
H.S.
0500 PM FLOOD LINCOLN 40.15N 89.37W
06/04/2008 LOGAN IL EMERGENCY MNGR
NUMEROUS ROADS FLOODED ACROSS THE CO.
0500 PM FLOOD LAWNDALE 40.22N 89.28W
06/04/2008 LOGAN IL EMERGENCY MNGR
6 TO 10 HOMES THREATENED BY WATERS OF SALT CR.
&&Local storm report, Jun 4, 7:22 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
722 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND GST 3 W ST. FRANCISVILLE 38.59N 87.70W
06/04/2008 M64 MPH LAWRENCE IL AWOS
AT MOUNT CARMEL AIRPORT
0231 PM TSTM WND DMG 2 W ST. FRANCISVILLE 38.59N 87.68W
06/04/2008 LAWRENCE IL MESONET
SEVERAL DOWNED TREES AND LARGE LIMBS ALONG HIGHWAY 1.
SWOP REPORT.
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:31 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell, Woodford | 44 min |
| Jun 4, 8:19 PM CDT | Tornado Warning | ILX | McLean, Tazewell, Woodford | 26 min |
| Jun 4, 8:41 PM CDT | Tornado Warning | ILX | McLean, Woodford | 34 min |
| Jun 4, 10:24 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 21 min |
| Jun 5, 10:20 AM CDT | Areal Flood Warning | ILX | Logan | 24 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.